Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2018, 4:03 PM CDT for Lowndes County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 26, 2018, 4:21 PM CDT
- In force
- 18 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 99 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS54 KBMX 262103
SVRBMX
ALC085-262145-
/O.NEW.KBMX.SV.W.0062.180626T2103Z-180626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
403 PM CDT TUE JUN 26 2018
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Lowndes County in south central Alabama...
* Until 445 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located over Gordonville,
or over Mosses, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mosses, Hayneville, White Hall, Gordonville, Lowndesboro and
Beechwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3208 8679 3222 8682 3223 8681 3224 8681
3223 8682 3224 8683 3229 8684 3230 8684
3230 8657 3216 8658 3207 8664
TIME...MOT...LOC 2103Z 183DEG 10KT 3217 8672
HAIL...1.00IN
WIND...60MPH
$$
89^GSatterwhite1 follow-up statement
366
WWUS54 KBMX 262121
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
421 PM CDT TUE JUN 26 2018
ALC085-262131-
/O.CAN.KBMX.SV.W.0062.000000T0000Z-180626T2145Z/
Lowndes AL-
421 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOWNDES COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3208 8679 3222 8682 3223 8681 3224 8681
3223 8682 3224 8683 3229 8684 3230 8684
3230 8657 3216 8658 3207 8664
TIME...MOT...LOC 2119Z 183DEG 10KT 3222 8672
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:45 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 26, 12:45 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1245 PM CDT Tue Jun 26 2018 .UPDATE... For Near Term and Aviation. && .Near Term... Through this Evening. Convection have been slower to develop today due to slightly warmer temperatures aloft. As of 1230PM, seeing a expansive cu field across much of the area, with a shower or two across the southeast. Expect showers and storms to increase in coverage as day time heating continues. Microburst potential is high again today, and any stronger storm could produce strong wind gusts. The Heat Advisory remains in place for portions of the west and south. Expect Heat Indices to reach 105F this afternoon. 14 && .SHORT TERM... Today and Tonight. We continue with much of a status quo in our weather pattern, at least through tonight. Convection from yesterday did lower readings in the east, with lower dew points into the upper 60s. However, dew points are expected to recover quickly this morning as more moist low level flow off of the Gulf of Mexico returns into Central Alabama around the still present Atlantic ridge. In the upper levels, we continue to have a somewhat flat ridge across Southern Conus. We are again expecting very warm temperatures today. The highest readings should be in the west today. Readings may be a tad lower in the east as the airmass recovers from yesterday. The current heat advisory for the southwest half of Central Alabama looks to be good, and we are not planning on adding any more counties at this time. Convection should again be heat induced this afternoon with scattered thunderstorms possible once again as precipitable H2O values remain up. Not expecting any organized severe today, but we will get too hot not to expect some development maybe even a few strong storms. 08 .LONG TERM... Wednesday through Tuesday. The ridge that has been in place over Central AL the past few days finally breaks down slightly as a trough and low pressure system move through the Upper Midwest and into the Great Lakes Region. The GFS tries to stretch a weak cold front down through the TN Valley and through Central AL Wednesday afternoon, but don't get too excited because temps only drop 3-4 degrees. The NAM and ECMWF don't have this discernible cold front and instead keep the system as more of an upper level trough axis passage rather than anything meaningful at the surface. Either way, expect some extra synoptic forcing with the trough axis moving through, so we could see extra cloud cover and higher coverage of afternoon showers/thunderstorms on Wednesday. The NAM keeps the area dry, but the GFS, ECMWF, and higher resolution CAMs develop the afternoon precip, especially in the North and East. Therefore, will increase PoPs for those areas. 1000-850mb thickness values decrease slightly with the trough passage as well, so afternoon highs could be slightly lower than the previous couple of days, but overall, still expect borderline heat advisory criteria in the heat indices. Will continue mention in the HWO for heat impacts on Wednesday, but will hold off on any expansion of the heat advisory because of the uncertainty with the "cold" front. I wish I could say that the forecast gets easier for the second half of the week, but it doesn't. The GFS tries to cut off a weak upper level low from the base of the passing trough axis and retrograde is back over Central AL on Thursday as the ridging at 850mb strengthens. This would lead to an increase in 1000-850mb thickness values, supporting afternoon high temps in the mid 90s or above and continued heat advisory conditions. However, with the weak upper level low, we could see increase synoptic lift allowing higher coverage of afternoon convective storms, which depending on time and location of initiation could limit the afternoon temps. Meanwhile, the ECMWF and Canadian are more progressive and don't have the cut- off upper level low development until the system is off the Atlantic Coast. This would bring in the amplified ridge across Central AL again, leading to more typical afternoon convection with heat indices in the 100-105 range through the end of the week. Will continue edging the forecast more towards the ECMWF and Canadian, which meshes well with the National Blend Model for high temps through the end of the week. Will also go closer to climo on diurnal precipitation patterns and maintain low confidence mentions for heat impacts in the HWO through Saturday. The determining factor for the heat advisories for this week will likely be coverage and timing of afternoon convection, which unfortunately will require more of a day- to-day reassessment. For later part of the weekend and into early next week, the GFS and ECMWF are in decent agreement with the ridging pattern remaining in place across the Eastern CONUS with typical summertime diurnal thunderstorm activity. However, the center of the 850mb ridge should shift more over the East Coast and into the Atlantic, allowing our 1000-850mb thickness values to decrease, returning Central AL to afternoon highs in the upper 80s to near 90 degree mark. This pattern change towards the extended is supported by NAEFS, GEFS, and ENS, which are all showing near or above max values for mean temps and mean geopotential heights over the Northeastern CONUS. Therefore, will not go past Saturday for heat impacts in the HWO and will adjust temps back towards the typical model blends. 25/Owen && .AVIATION... 18Z TAF Discussion. Cu field and a few showers now developing across Central Alabama. Expect showers and storms to increase in coverage as day time heating continues. Have included VCTS at all terminals this afternoon. With activity already on radar near TOI, have included a tempo from 19-22Z due to higher confidence. Microburst potential is high today, and any stronger storms could produce strong winds, frequent lightning, and torrential rainfall. Activity will diminish this evening with loss of daytime heating. Outside of convection, winds should be fairly light with weak surface pressure gradients. Will need to monitor rainfall this afternoon and evening for the potential for localized fog and reduced vis Wednesday morning. 14 && .FIRE WEATHER... Isolated to scattered afternoon storms are possible with daytime heating for the next few days. Very warm temperatures with triple digit heat indices will be the biggest issue for crews. Humidity values remain high, and there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 71 91 74 93 / 40 30 50 20 40 Anniston 91 72 91 74 92 / 40 30 50 20 40 Birmingham 93 74 93 76 93 / 30 30 40 20 40 Tuscaloosa 95 75 95 76 96 / 30 20 20 20 40 Calera 92 73 92 75 92 / 40 30 30 20 40 Auburn 91 74 91 74 91 / 50 30 30 20 40 Montgomery 95 75 94 75 93 / 50 20 30 10 40 Troy 92 74 93 74 92 / 50 20 30 10 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 8 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Bullock...Chilton... Dallas...Elmore...Fayette...Greene...Hale...Lamar...Lowndes... Macon...Marengo...Montgomery...Perry...Pickens...Pike... Russell...Sumter...Tuscaloosa. &&
Hazardous weather outlook, Jun 26, 9:39 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 939 AM CDT Tue Jun 26 2018 ALZ011>015-017>050-271745- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 939 AM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Isolated damaging wind gusts will be possible across Central Alabama through 8 PM this evening. Heat indices will reach or exceed 105 degrees for many locations in Central Alabama this afternoon; therefore, a heat advisory is in place from 10AM to 8PM this afternoon. Plan to limit outdoor activities and drink plenty of water during the afternoon hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices will approach or reach 105 degrees for many locations in Central Alabama each afternoon Tuesday through Saturday. Plan to limit outdoor activities and drink plenty of water. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 2:44 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT TUE JUN 26 2018
ALZ044-262015-
Montgomery AL-
244 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY COUNTY UNTIL
315 PM CDT...
At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meadville to Lapine. Movement was
northwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Southeastern Montgomery, Meadville, Pike Road, Pine Level, Strata,
Dublin, Naftel, Snowdoun, Sprague, Grady, Sellers, Ramer, Lapine,
Pintlala, Davenport, Carters Hill and Currys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8630 3205 8639 3207 8641 3220 8641
3235 8607 3197 8601 3196 8630
TIME...MOT...LOC 1943Z 144DEG 9KT 3212 8617 3196 8627
89^GSatterwhiteSpecial weather statement, Jun 26, 3:07 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
307 PM CDT TUE JUN 26 2018
ALZ050-262045-
Barbour AL-
307 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
345 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boot Hill, or 12 miles south of Midway. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clio, Clayton, Louisville, Tyler Crossroads, Texasville, Boot Hill,
Millers Ford, Clayton Municipal Airport and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 8567 3179 8566 3180 8567 3184 8567
3186 8568 3188 8566 3191 8565 3196 8561
3200 8559 3200 8554 3192 8544 3174 8536
3167 8551 3167 8567
TIME...MOT...LOC 2007Z 332DEG 4KT 3190 8559
89^GSatterwhiteSpecial weather statement, Jun 26, 3:13 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
313 PM CDT TUE JUN 26 2018
ALZ044-262045-
Montgomery AL-
313 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY COUNTY
UNTIL 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sellers, or 8 miles west of Meadville. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Meadville, Sprague, Grady, Sellers, Strata, Dublin, Davenport,
Naftel, Ramer, Lapine and Pintlala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3204 8630 3205 8631 3205 8641 3220 8641
3223 8621 3214 8612 3197 8612 3196 8630
TIME...MOT...LOC 2013Z 152DEG 2KT 3206 8630
89^GSatterwhiteSpecial weather statement, Jun 26, 3:45 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
345 PM CDT TUE JUN 26 2018
ALZ050-262115-
Barbour AL-
345 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
415 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clio. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clio, Louisville, Tyler Crossroads and Doster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 8572 3169 8572 3171 8571 3172 8571
3174 8570 3176 8567 3179 8566 3180 8567
3183 8567 3180 8549 3171 8552 3162 8559
3162 8574
TIME...MOT...LOC 2045Z 287DEG 4KT 3174 8564
89^GSatterwhiteSpecial weather statement, Jun 26, 3:47 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Birmingham AL 347 PM CDT TUE JUN 26 2018 ALZ042-262115- Lowndes AL- 347 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES COUNTY UNTIL 415 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm over Beechwood, or near Mosses. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Deposit, Mosses, Hayneville, Gordonville, Lowndes County Airport, Beechwood, Mount Willing and Clover Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3223 8681 3222 8654 3196 8656 3196 8679 TIME...MOT...LOC 2047Z 218DEG 4KT 3209 8669 89^GSatterwhite
Special weather statement, Jun 26, 3:55 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
355 PM CDT TUE JUN 26 2018
ALZ037-043-045-262130-
Tallapoosa AL-Macon AL-Elmore AL-
355 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELMORE AND
NORTHWESTERN MACON COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tysonville, or near Milstead, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tuskegee, Tallassee, Milstead, Shorter, Emerald Mountain, Tysonville,
Victoryland, Reeves Airport, Tallapoosa City, Ware, Yates Dam and
Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3237 8599 3238 8602 3240 8601 3242 8603
3242 8604 3241 8605 3241 8606 3246 8615
3266 8597 3254 8573
TIME...MOT...LOC 2055Z 229DEG 6KT 3247 8601
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:06 PM CDT | Areal Flood Advisory | BMX | Bullock, Lee, Macon, Russell | 114 min |
| Jun 25, 7:41 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 15 more | 24 hr |
| Jun 25, 9:01 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Jun 26, 1:26 PM CDT | Special Weather Statement | BMX | St. Clair | 34 min |
| Jun 26, 1:39 PM CDT | Special Weather Statement | BMX | Bullock | 36 min |
| Jun 26, 2:13 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery | 32 min |
| Jun 26, 2:20 PM CDT | Areal Flood Advisory | BMX | Bullock, Montgomery, Pike | 115 min |
| Jun 26, 2:44 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jun 26, 3:07 PM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Jun 26, 3:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 26, 3:47 PM CDT | Special Weather Statement | BMX | Lowndes | 28 min |
| Jun 26, 3:54 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 19 more | 27 hr |
| Jun 26, 3:55 PM CDT | Special Weather Statement | BMX | Elmore | 35 min |
| Jun 26, 4:30 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 26, 4:52 PM CDT | Special Weather Statement | BMX | Chambers, Clay | 38 min |
| Jun 26, 4:53 PM CDT | Special Weather Statement | BMX | Dallas | 37 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 22 min |
| Jun 26, 5:21 PM CDT | Special Weather Statement | BMX | Chambers | 39 min |
| Jun 26, 5:32 PM CDT | Special Weather Statement | BMX | Clay | 28 min |
| Jun 26, 6:15 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
| Jun 26, 6:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.